Texas, 2006

Hail in Texas, April 6, 2006

April 6, 2006 · NWS EWX · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 5:30 PM CST, 15 minutes earlier.

Area forecast discussion, Apr 6, 5:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 6 2006

.UPDATE...
MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE
EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED
ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE
INDICATED.

&&

.PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006)

DISCUSSION...
A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS
OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG
WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST
TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO
DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW
RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS
HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX
TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A
CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR-
IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S
ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY
NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE
WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US
THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE
MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE
END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO
THE WEEKEND OF THE 15TH.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES:
BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO...
MAVERICK... REAL... UVALDE... AND VAL VERDE.

RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET...
COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE...
GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR...
KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS...
UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

01/25
Hazardous weather outlook, Apr 6, 3:17 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT THU APR 6 2006

TXZ171>173-183>194-202>209-217>225-228-070000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
417 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS
UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND
RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG
WARNING COVERS THE FOLLOWING COUNTIES.

LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA...
GILLESPIE...KINNEY...UVALDE...AND MAVERICK.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY
DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST
OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING
COUNTIES...

LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR...
BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY...
UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA...
FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Ft Hood radar (KGRK), 91 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Burnet

When
April 6, 5:45 PM CST to 6:00 PM CST
Where
Burnet County, 10 mi SW of Burnet
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.650, -98.333

Hail, Burnet

When
April 6, 6:30 PM CST to 6:55 PM CST
Where
Burnet County, 6 mi W of Marble Falls
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.567, -98.367

Hail, Williamson

When
April 6, 7:12 PM CST to 7:50 PM CST
Where
Williamson County, Cedar Park
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.500, -97.817

Hail, Travis

When
April 6, 7:40 PM CST to 7:55 PM CST
Where
Travis County, Pflugerville
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.433, -97.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496626, 5496627, 5496628, 5496629.